Alert archive / Connecticut / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 73, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 10, 2000, 1:16 AM EDT for Greater Bridgeport Planning Region, Connecticut; Putnam County, New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2000, 1:16 AM EDT (05:16 UTC)
- Expired
- Aug 10, 2000, 2:00 AM EDT
- In force
- 44 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Greater Bridgeport Planning Region, CT, Putnam County, NY
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 5.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 100542 COR
SVRNYC
NYC079-CTC001-100600-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY ...CORRECTED...
141 AM EDT THU AUG 10 2000
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
IN SOUTHEASTERN NEW YORK STATE...
NORTHEASTERN PUTNAM...
IN WESTERN CONNECTICUT...
NORTHERN FAIRFIELD...
* UNTIL 200 AM EDT...
* AT 116 AM A SEVERE THUNDERSTORM WAS LOCATED 2 MILES NORTHEAST OF
LAKE CARMEL IN NORTHEASTERN PUTNAM COUNTY...MOVING NORTHEAST AT 20
MPH.
REMEMBER A SEVERE THUNDERSTORM CAN PRODUCE DAMAGING WINDS IN EXCESS
OF 58 MPH...LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.
LAT...LON 4150 7378 4137 7361 4167 7314 4185 7337What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 8:35 PM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Aug 9, 8:35 PM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 835 PM EDT WED AUG 9 2000 RADAR AND STLT PICS SHOWED THAT THE BULK OF THE TSTMS ALG THE CDFNT XTDD ACRS WRN AND CNTRL NY STA JUST N OF THE NY-PA BRDR. H7 ZONAL FLO WUD TAKE MOST OF THEM N OF THE FCST AREA OVRNGT. HWVR ANOTHER BATCH WHICH DVLPD AT THE BASE OF THE UPR TROF...ASSOCD WITH A VORT MAX...WERE TRACKING ACRS NWRN PA. THESE WUD AFFECT THE RGN AFT MIDN IF THEY HOLD TO%GETHER. SO THE OVRNGT FCST OF SCT TSTMS STILL LKS OK...BUT WL INDICATE THEIR ARRIVAL AFT MIDN IN THE UPDTD ZNS. REST OF THE FCST PDS LOOK GOOD AND WL MAKE NO CHGS. .OKX...NONE. EY
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:57 AM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 48 min |
| Aug 10, 2:34 AM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region | 41 min |
| Aug 10, 2:45 AM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 45 min |
| Aug 10, 3:55 AM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 50 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2000Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.